Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking propranolol for migraine. Knuckles started getting darker. Side effect of medicine?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I am 30 years old. I am taking propranolol 40mg 1 a day for migraines.I am a female. I am worried that my knuckles are getting darker on my hands. Could it be the medicine. Should I stop taking it.
Posted Sat, 2 Mar 2013 in Medicines and Side Effects
Answered by Dr. Sudhir Kumar 10 minutes later

Thank you for posting your query.

Propranolol is a safe and effective medicine for prevention of migraine headaches.

I wish to reassure you that the darkening of knuckles is not related to propranolol. So, if the medicine is helping you with migraines, please continue it and there is no need to stop it.

In my practice, the most common reason for darkening of knuckes is blood test.

If the symptom is troubling you or if it increases in severity, you may see a dermatologist.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor